Alert archive / Idaho / Freeze Warnings in 2021
Freeze Warning 1, NWS Boise, ID
NWS Boise, ID issued this freeze warning at Oct 10, 2021, 2:34 PM MDT for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Oct 12, 2021, 3:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2021, 2:34 PM MDT (20:34 UTC)
- In effect from
- Oct 12, 2021, 3:00 AM MDT
- Expired
- Oct 12, 2021, 11:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
758 WWUS75 KBOI 102034 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 234 PM MDT Sun Oct 10 2021 IDZ016-111000- /O.NEW.KBOI.FZ.W.0001.211012T0900Z-211012T1700Z/ Western Magic Valley- 234 PM MDT Sun Oct 10 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 11 AM MDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Western Magic Valley. * WHEN...From 3 AM to 11 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IDZ012-014-ORZ064-111000- /O.NEW.KBOI.WI.Y.0014.211011T1800Z-211012T0300Z/ /O.NEW.KBOI.FZ.A.0001.211013T0900Z-211013T1600Z/ Lower Treasure Valley ID-Upper Treasure Valley- Oregon Lower Treasure Valley- 234 PM MDT Sun Oct 10 2021 /134 PM PDT Sun Oct 10 2021/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /11 AM PDT/ TO 9 PM MDT /8 PM PDT/ MONDAY... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Wind Advisory, northwest winds 25 to 35 mph with gusts up to 45 mph expected. For the Freeze Watch, sub- freezing temperatures as low as 29 possible. * WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, Lower Treasure Valley ID and Upper Treasure Valley. * WHEN...For the Wind Advisory, from noon MDT /11 AM PDT/ to 9 PM MDT /8 PM PDT/ Monday. For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IDZ029-ORZ062-063-111000- /O.NEW.KBOI.WI.Y.0014.211011T1800Z-211012T0300Z/ Owyhee Mountains-Baker County-Malheur County- 234 PM MDT Sun Oct 10 2021 /134 PM PDT Sun Oct 10 2021/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /11 AM PDT/ TO 9 PM MDT /8 PM PDT/ MONDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...In Oregon, Baker County and Malheur County. In Idaho, Owyhee Mountains. * WHEN...From noon MDT /11 AM PDT/ to 9 PM MDT /8 PM PDT/ Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ015-111000- /O.NEW.KBOI.WI.Y.0014.211011T2100Z-211012T1200Z/ Southwest Highlands- 234 PM MDT Sun Oct 10 2021 ...WIND ADVISORY IN EFFECT FROM 3 PM MONDAY TO 6 AM MDT TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southwest Highlands. * WHEN...From 3 PM Monday to 6 AM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
6 follow-up statements
895 WWUS75 KBOI 110842 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 242 AM MDT Mon Oct 11 2021 IDZ016-112100- /O.CON.KBOI.FZ.W.0001.211012T0900Z-211012T1700Z/ Western Magic Valley- 242 AM MDT Mon Oct 11 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 11 AM MDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Western Magic Valley. * WHEN...From 3 AM to 11 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions can kill crops, other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IDZ015-112100- /O.EXT.KBOI.WI.Y.0014.211011T2100Z-211012T0600Z/ Southwest Highlands- 242 AM MDT Mon Oct 11 2021 ...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts to 50 mph expected. * WHERE...Southwest Highlands. * WHEN...From 3 PM this afternoon to midnight MDT tonight. * IMPACTS...Gusty winds could blow unsecured objects around. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ012-014-ORZ064-112100- /O.CON.KBOI.WI.Y.0014.211011T1800Z-211012T0300Z/ /O.CON.KBOI.FZ.A.0001.211013T0900Z-211013T1600Z/ Lower Treasure Valley ID-Upper Treasure Valley- Oregon Lower Treasure Valley- 242 AM MDT Mon Oct 11 2021 /142 AM PDT Mon Oct 11 2021/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO 9 PM MDT /8 PM PDT/ THIS EVENING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Wind Advisory, northwest winds 25 to 35 mph with gusts up to 45 mph expected. For the Freeze Watch, sub- freezing temperatures as low as 24 possible. * WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, Lower Treasure Valley ID and Upper Treasure Valley. * WHEN...For the Wind Advisory, from noon MDT /11 AM PDT/ to 9 PM MDT /8 PM PDT/ Monday. For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Gusty winds could blow unsecured objects around. Tree limbs could be blown down and power outages may result. Frost and freeze conditions can kill crops, other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IDZ029-ORZ062-063-112100- /O.CON.KBOI.WI.Y.0014.211011T1800Z-211012T0300Z/ Owyhee Mountains-Baker County-Malheur County- 242 AM MDT Mon Oct 11 2021 /142 AM PDT Mon Oct 11 2021/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO 9 PM MDT /8 PM PDT/ THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...In Oregon, Baker County and Malheur County. In Idaho, Owyhee Mountains. * WHEN...From noon MDT /11 AM PDT/ to 9 PM MDT /8 PM PDT/ Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
522 WWUS75 KBOI 112025 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 225 PM MDT Mon Oct 11 2021 IDZ012-014-ORZ064-120430- /O.UPG.KBOI.FZ.A.0001.211013T0900Z-211013T1600Z/ /O.NEW.KBOI.FZ.W.0002.211013T0900Z-211013T1600Z/ /O.CON.KBOI.WI.Y.0014.000000T0000Z-211012T0300Z/ Lower Treasure Valley ID-Upper Treasure Valley- Oregon Lower Treasure Valley- 225 PM MDT Mon Oct 11 2021 /125 PM PDT Mon Oct 11 2021/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM MDT /2 AM PDT/ TO 10 AM MDT /9 AM PDT/ WEDNESDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 28 expected. For the Wind Advisory, northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, Lower Treasure Valley ID and Upper Treasure Valley. * WHEN...For the Freeze Warning, from 3 AM MDT /2 AM PDT/ to 10 AM MDT /9 AM PDT/ Wednesday. For the Wind Advisory, until 9 PM MDT /8 PM PDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IDZ016-120430- /O.CON.KBOI.FZ.W.0001.211012T0900Z-211012T1700Z/ Western Magic Valley- 225 PM MDT Mon Oct 11 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 11 AM MDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Western Magic Valley. * WHEN...From 3 AM to 11 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions can kill crops, other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IDZ015-120430- /O.CON.KBOI.WI.Y.0014.211011T2100Z-211012T0600Z/ Southwest Highlands- 225 PM MDT Mon Oct 11 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts to 50 mph expected. * WHERE...Southwest Highlands. * WHEN...From 3 PM this afternoon to midnight MDT tonight. * IMPACTS...Gusty winds could blow unsecured objects around. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ029-ORZ062-063-120300- /O.CON.KBOI.WI.Y.0014.000000T0000Z-211012T0300Z/ Owyhee Mountains-Baker County-Malheur County- 225 PM MDT Mon Oct 11 2021 /125 PM PDT Mon Oct 11 2021/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...In Oregon, Baker County and Malheur County. In Idaho, Owyhee Mountains. * WHEN...From noon MDT /11 AM PDT/ to 9 PM MDT /8 PM PDT/ Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
009 WWUS75 KBOI 120259 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 859 PM MDT Mon Oct 11 2021 IDZ012-014-ORZ064-121300- /O.EXP.KBOI.WI.Y.0014.000000T0000Z-211012T0300Z/ /O.CON.KBOI.FZ.W.0002.211013T0900Z-211013T1600Z/ Lower Treasure Valley ID-Upper Treasure Valley- Oregon Lower Treasure Valley- 859 PM MDT Mon Oct 11 2021 /759 PM PDT Mon Oct 11 2021/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM MDT /2 AM PDT/ TO 10 AM MDT /9 AM PDT/ WEDNESDAY... ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS EVENING... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, Lower Treasure Valley ID and Upper Treasure Valley. * WHEN...For the Freeze Warning, from 3 AM MDT /2 AM PDT/ to 10 AM MDT /9 AM PDT/ Wednesday. For the Wind Advisory, until 9 PM MDT /8 PM PDT/ this evening. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IDZ029-ORZ062-063-120400- /O.EXP.KBOI.WI.Y.0014.000000T0000Z-211012T0300Z/ Owyhee Mountains-Baker County-Malheur County- 859 PM MDT Mon Oct 11 2021 /759 PM PDT Mon Oct 11 2021/ ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS EVENING... Gusty winds will continue into Tuesday, but remain below criteria. $$ IDZ016-121300- /O.CON.KBOI.FZ.W.0001.211012T0900Z-211012T1700Z/ Western Magic Valley- 859 PM MDT Mon Oct 11 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 11 AM MDT TUESDAY... * WHAT...Freezing temperatures of 28 to 32 degrees expected. * WHERE...Western Magic Valley. * WHEN...3 AM to 11 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions can kill crops, other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IDZ015-120600- /O.CON.KBOI.WI.Y.0014.000000T0000Z-211012T0600Z/ Southwest Highlands- 859 PM MDT Mon Oct 11 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts to 50 mph expected. * WHERE...Southwest Highlands. * WHEN...Through midnight MDT tonight. * IMPACTS...Gusty winds could blow unsecured objects around and make for difficult driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
150 WWUS75 KBOI 120549 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1149 PM MDT Mon Oct 11 2021 IDZ015-120700- /O.EXP.KBOI.WI.Y.0014.000000T0000Z-211012T0600Z/ Southwest Highlands- 1149 PM MDT Mon Oct 11 2021 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT... Winds are decreasing across the Southwest Highlands, though tweaker intermittent gusts may continue through the early morning. The Wind Advisory has been allowed to expire. $$ IDZ016-121400- /O.CON.KBOI.FZ.W.0001.211012T0900Z-211012T1700Z/ Western Magic Valley- 1149 PM MDT Mon Oct 11 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 11 AM MDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Western Magic Valley. * WHEN...From 3 AM to 11 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IDZ012-014-ORZ064-121400- /O.CON.KBOI.FZ.W.0002.211013T0900Z-211013T1600Z/ Lower Treasure Valley ID-Upper Treasure Valley- Oregon Lower Treasure Valley- 1149 PM MDT Mon Oct 11 2021 /1049 PM PDT Mon Oct 11 2021/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM MDT /2 AM PDT/ TO 10 AM MDT /9 AM PDT/ WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, Upper Treasure Valley and Lower Treasure Valley ID. * WHEN...From 3 AM MDT /2 AM PDT/ to 10 AM MDT /9 AM PDT/ Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
753 WWUS75 KBOI 120844 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 244 AM MDT Tue Oct 12 2021 IDZ016-121700- /O.CON.KBOI.FZ.W.0001.211012T0900Z-211012T1700Z/ Western Magic Valley- 244 AM MDT Tue Oct 12 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Western Magic Valley. * WHEN...From 3 AM to 11 AM MDT Today. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IDZ012-014-ORZ064-122100- /O.CON.KBOI.FZ.W.0002.211013T0900Z-211013T1600Z/ Lower Treasure Valley ID-Upper Treasure Valley- Oregon Lower Treasure Valley- 244 AM MDT Tue Oct 12 2021 /144 AM PDT Tue Oct 12 2021/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM MDT /2 AM PDT/ TO 10 AM MDT /9 AM PDT/ WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, Upper Treasure Valley and Lower Treasure Valley ID. * WHEN...From 3 AM MDT /2 AM PDT/ to 10 AM MDT /9 AM PDT/ Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
224 WWUS75 KBOI 121653 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1053 AM MDT Tue Oct 12 2021 IDZ016-121800- /O.EXP.KBOI.FZ.W.0001.000000T0000Z-211012T1700Z/ Western Magic Valley- 1053 AM MDT Tue Oct 12 2021 ...FREEZE WARNING WILL EXPIRE AT 11 AM MDT THIS MORNING... Temperatures have warmed above freezing, and the warning will be allowed to expire on schedule at 11 am MDT. As a reminder, once a freeze has occurred, even though additional freezing nights will occur, we will not issue additional freeze warnings for this forecast zone. $$ IDZ012-014-ORZ064-130100- /O.CON.KBOI.FZ.W.0002.211013T0900Z-211013T1600Z/ Lower Treasure Valley ID-Upper Treasure Valley- Oregon Lower Treasure Valley- 1053 AM MDT Tue Oct 12 2021 /953 AM PDT Tue Oct 12 2021/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM MDT /2 AM PDT/ TO 10 AM MDT /9 AM PDT/ WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, Upper Treasure Valley and Lower Treasure Valley ID. * WHEN...From 3 AM MDT /2 AM PDT/ to 10 AM MDT /9 AM PDT/ Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this freeze warning went out at Oct 10, 9:30 AM MDT, 5 hours 4 minutes earlier.
Area forecast discussion, Oct 10, 9:30 AM MDT, 5 hours 4 minutes before
Area Forecast Discussion National Weather Service Boise ID 930 AM MDT Sun Oct 10 2021 .DISCUSSION...A potent and cold system will move into the area beginning this morning as a cold front enters eastern Oregon. As our upper level flow becomes southwest, it will bring moisture into the area as well. Latest guidance, including SPC's outlook, indicates that isolated thunderstorms are possible this evening in far southeast Oregon and in Owyhee County in southwest Idaho, and this has been added to the forecast. Winds will be gusty along and behind the front this afternoon, overnight, and even more so tomorrow and tomorrow night. Cold air will come in behind the front, and frost advisories and freeze warnings will be issued for the agricultural zones later today. Update will be out shortly. && .AVIATION...VFR. Increasing clouds and lowering ceilings as a cold front moves over the region today. The front bring scattered showers and isolated thunderstorms, low ceilings and mountain obscuration. Snow levels: 6k-7kft MSL lowering to 3k-4kft MSL Monday morning. Precipitation will become widespread east of KMYL KBOI KREO with IFR to LIFR conditions after 06z/Mon through 18z/Mon with snow above 4kft MSL. Mountains obscured. Surface winds: variable up to 12 kt this morning, becoming NW 10-20kt with gusts 25-35kt in the afternoon/evening, surface winds will continue overnight and increase to N-NW 20-30kt with gusts up to 40kt on Monday afternoon. Winds aloft at 10k feet MSL: NW 15-25kt turning to N-NE 25-35kt by 21z/Mon. && .PREV DISCUSSION... SHORT TERM...Today through Tuesday night...The quick break from active weather will end this morning as a cold front moves into the forecast area. Shower activity will accompany the front as it progresses southeastward. In addition to showers, periods of gusty to breezy winds will be expected with the front. Guidance shows a decent slug of moisture possible with expected shower activity this evening, generally across southeastern Oregon and central Idaho. On Monday, the system is expected to close off during the afternoon, with the newly formed area of low pressure continuing its southeast progression. Breezy winds are possible across much of the area, and wraparound moisture may keep showers across the eastern reaches of the forecast area through Monday night. This system will also help to bring some of the coldest temperatures associated with the system. Snow levels dropping to around 2500 to 3500 feet are favored to produce a rain- snow mix across the Magic Valley on Monday night / Tuesday morning, with mountain snow. Valley snow accumulations will be minimal, with amounts of only 1 to 4 inches over much of the impacted mountains, with locally higher amounts possible. The area of low pressure will then move over central Utah and Colorado on Tuesday, taking lingering precipitation with it. Drier conditions then expected by Tuesday afternoon. As this system impacts the region, temperatures are expected to fall to around 15 to 20 degrees below normal by Monday. LONG TERM...Wednesday through Sunday...A weak shortwave trough will cross the region on Wednesday, spreading light showers over higher terrain of the Intermountain West. Snow levels will be near 3000- 4000 ft MSL as this disturbance passes. Light winds will allow temperatures to fall below normal for nearly the entire CWA on Thursday and Friday mornings. An upper ridge will then build into the Pacific Northwest through the remainder of the forecast period, allowing conditions to dry out and temperatures to gradually warm. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise DISCUSSION...SP AVIATION.....KA PREV SHORT TERM...KB PREV LONG TERM....AL
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 2:34 PM MDT | Freeze Watch | BOI | Ada, Canyon, Elmore, Gem, Owyhee, Payette and 1 more | 24 hr |
| Oct 10, 2:34 PM MDT | Wind Advisory | BOI | Ada, Canyon, Elmore, Gem, Owyhee, Payette and 1 more | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.